Alert archive / Wisconsin / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Aug 12, 2016, 3:00 AM CDT for 17 counties in Wisconsin. It took effect at Aug 12, 2016, 4:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2016, 3:00 AM CDT (08:00 UTC)
- In effect from
- Aug 12, 2016, 4:00 AM CDT
- Expired
- Aug 12, 2016, 4:56 PM CDT
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 17 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257 WGUS63 KMKX 120800 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT FRI AUG 12 2016 ...HEAVY RAINFALL EXPECTED... .SURFACE LOW PRESSURE WILL MOVE ACROSS NORTHERN ILLINOIS LATER TODAY AND THIS EVENING. PERIODS OF HEAVY RAINFALL ARE LIKELY TODAY OVER THE AREA TODAY...AND AND INTO THE EVENING OVER THE SOUTHEAST. GIVEN THE VERY MOIST AIR MASS...THE STORMS WILL BE CAPABLE OF PRODUCING 2 OR MORE INCHES PER HOUR...WHICH COULD RESULT IN AREAS OF FLASH FLOODING...ESPECIALLY IN URBAN AREAS. WIZ057-062-063-067-068-121600- /O.NEW.KMKX.FF.A.0001.160812T0900Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...PORTAGE...COLUMBUS...LAKE WISCONSIN... LODI...DODGEVILLE...MINERAL POINT...BARNEVELD...MADISON... DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE... BLANCHARDVILLE...MONROE...BRODHEAD 300 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT INTO EARLY THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...COLUMBIA...DANE...GREEN...IOWA AND LAFAYETTE. * THROUGH EARLY THIS EVENING * WIDESPREAD RAIN OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS PRODUCING 2 OR MORE INCHES PER HOUR...WHICH COULD RESULT IN AREAS OF FLASH FLOODING. * URBAN FLASH FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WIZ051-052-058>060-064>066-069>072-121600- /O.NEW.KMKX.FF.A.0001.160812T0900Z-160813T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...PLYMOUTH... SHEBOYGAN FALLS...HOWARDS GROVE...OOSTBURG...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON... CEDARBURG...GRAFTON...WATERTOWN...FORT ATKINSON...JEFFERSON... WAUKESHA...BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO... WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK... SOUTH MILWAUKEE...CUDAHY...JANESVILLE...BELOIT...WHITEWATER... DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA 300 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...ROCK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA...MILWAUKEE... OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. * THROUGH THIS EVENING * WIDESPREAD RAIN OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS PRODUCING 2 OR MORE INCHES PER HOUR...WHICH COULD RESULT IN AREAS OF FLASH FLOODING. * URBAN FLASH FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HENTZ
3 follow-up statements
135 WGUS63 KMKX 121525 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1025 AM CDT FRI AUG 12 2016 ...HEAVY RAINFALL STILL A POSSIBILITY... .ABNORMALLY DEEP ATMOSPHERIC MOISTURE AND A DEEPENING AREA OF LOW PRESSURE IN THE AREA MAY YET BRING A PERIOD OF HEAVIER RAINFALL AND THUNDERSTORMS TO PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. THE RAIN AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN AN HOUR...WHICH WOULD RESULT IN AREAS OF FLASH FLOODING ESPECIALLY IN URBAN AREAS. THE POTENTIAL FOR HEAVIER RAINFALL HAS DECREASED IN THE FOND DU LAC...SHEBOYGAN...PORTAGE AND DODGEVILLE AREAS. HENCE THE FLASH FLOOD WATCH HAS BEEN CANCELLED IN THESE AREAS. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE REMAINDER OF THE COUNTIES. WIZ057-062-121630- /O.CAN.KMKX.FF.A.0001.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBIA-IOWA- INCLUDING THE CITIES OF...PORTAGE...COLUMBUS...LAKE WISCONSIN... LODI...DODGEVILLE...MINERAL POINT...BARNEVELD 1025 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL PRODUCING URBAN AND RURAL FLOODING HAS DECREASED. HENCE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ WIZ051-052-121630- /O.CAN.KMKX.FF.A.0001.000000T0000Z-160813T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...FOND DU LAC...PLYMOUTH... SHEBOYGAN FALLS...HOWARDS GROVE...OOSTBURG 1025 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL PRODUCING URBAN AND RURAL FLOODING HAS DECREASED. HENCE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.| $$ WIZ063-067-068-122330- /O.CON.KMKX.FF.A.0001.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MADISON...DARLINGTON...SHULLSBURG... BENTON...BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD 1025 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WISCONSIN...INCLUDING THE FOLLOWING COUNTIES...DANE...GREEN AND LAFAYETTE. * UNTIL 7 PM CDT THIS EVENING * THE POTENTIAL FOR HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR STILL EXISTS THIS AFTERNOON AND EARLY EVENING WHICH COULD RESULT IN AREAS OF FLASH FLOODING. * URBAN FLASH FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WIZ058>060-064>066-069>072-122330- /O.CON.KMKX.FF.A.0001.000000T0000Z-160813T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE... WEST BEND...GERMANTOWN...HARTFORD...MEQUON...CEDARBURG... GRAFTON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA... BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO... WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK... SOUTH MILWAUKEE...CUDAHY...JANESVILLE...BELOIT...WHITEWATER... DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA 1025 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL WISCONSIN... ROCK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA... MILWAUKEE...OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. * THROUGH THIS EVENING * POTENTIAL HEAVY RAINFALL PRODUCING RATES OF 1 TO 2 INCHES IN ONE HOURS TIME COULD STILL OCCUR THIS AFTERNOON AND EVENING...WHICH COULD RESULT IN AREAS OF FLASH FLOODING. * URBAN FLASH FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MBK/MRC
979 WGUS63 KMKX 122044 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 PM CDT FRI AUG 12 2016 ...HEAVY RAINFALL AT TIMES THROUGH EARLY EVENING... .ABNORMALLY DEEP ATMOSPHERIC MOISTURE AND A DEEPENING AREA OF LOW PRESSURE IN THE AREA IS BRINGING A PERIOD OF HEAVIER RAINFALL TO PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. THE SHOWERS ARE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN AN HOUR...WHICH WOULD RESULT IN AREAS OF FLASH FLOODING ESPECIALLY IN URBAN AREAS. WIZ063-067-068-130000- /O.CON.KMKX.FF.A.0001.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MADISON...DARLINGTON...SHULLSBURG... BENTON...BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD 344 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...DANE...GREEN AND LAFAYETTE. * UNTIL 7 PM CDT THIS EVENING * THE POTENTIAL FOR HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR STILL EXISTS THIS AFTERNOON AND EARLY EVENING WHICH COULD RESULT IN AREAS OF FLASH FLOODING. * URBAN FLASH FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WIZ058>060-064>066-069>072-130445- /O.CON.KMKX.FF.A.0001.000000T0000Z-160813T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE... WEST BEND...GERMANTOWN...HARTFORD...MEQUON...CEDARBURG... GRAFTON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA... BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO... WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK... SOUTH MILWAUKEE...CUDAHY...JANESVILLE...BELOIT...WHITEWATER... DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA 344 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... ROCK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA... MILWAUKEE...OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. * UNTIL MIDNIGHT CDT TONIGHT * POTENTIAL HEAVY RAINFALL PRODUCING RATES OF 1 TO 2 INCHES IN ONE HOURS TIME COULD STILL OCCUR THIS AFTERNOON AND EVENING... WHICH COULD RESULT IN AREAS OF FLASH FLOODING. * URBAN FLASH FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MRC
697 WGUS63 KMKX 122156 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 456 PM CDT FRI AUG 12 2016 ...THREAT OF FLASH FLOODING GREATLY DIMINISHED... .TRENDS OVER THE LAST FEW HOURS AND INDICATIONS FOR THE OVERNIGHT HOURS DON/T SUPPORT THE CONTINUATION OF A FLASH FLOOD WATCH OVER SOUTHERN WISCONSIN THIS EVENING. THERE ARE SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE AREA...AND SOME WILL PRODUCE LOCALLY HEAVY RAINFALL...BUT THE CHANCES OF FLASH FLOODING ARE VERY LOW. THE GREATEST RISK FOR ANY FLOODING WOULD BE IN AN URBAN SETTING IF HEAVY RAIN DID DEVELOP THERE. IN THAT CASE...STREET FLOODING DUE TO PONDING OF WATER IS THE MAIN THREAT. AGAIN...THE VERY ISOLATED RISK DOESN/T WARRANT A FLASH FLOOD WATCH. WIZ063-067-068-122300- /O.CAN.KMKX.FF.A.0001.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MADISON...DARLINGTON...SHULLSBURG... BENTON...BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD 456 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN HAS BEEN CANCELLED. THERE ARE SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE AREA AS WEAK LOW PRESSURE TRACKS THROUGH THE REGION. SOME OF THIS ACTIVITY WILL PRODUCE LOCALLY HEAVY RAINFALL...BUT THE CHANCES OF FLASH FLOODING ARE VERY LOW. THE GREATEST RISK FOR ANY FLOODING WOULD BE IN AN URBAN SETTING IF HEAVY RAIN DID DEVELOP THERE. IN THAT CASE...STREET FLOODING DUE TO PONDING OF WATER IS THE MAIN THREAT. $$ WIZ058>060-064>066-069>072-122300- /O.CAN.KMKX.FF.A.0001.000000T0000Z-160813T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WAUPUN...MAYVILLE... WEST BEND...GERMANTOWN...HARTFORD...MEQUON...CEDARBURG... GRAFTON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA... BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO... WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK... SOUTH MILWAUKEE...CUDAHY...JANESVILLE...BELOIT...WHITEWATER... DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...RACINE...KENOSHA 456 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN HAS BEEN CANCELLED. THERE ARE SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE AREA AS WEAK LOW PRESSURE TRACKS THROUGH THE REGION. SOME OF THIS ACTIVITY WILL PRODUCE LOCALLY HEAVY RAINFALL...BUT THE CHANCES OF FLASH FLOODING ARE VERY LOW. THE GREATEST RISK FOR ANY FLOODING WOULD BE IN AN URBAN SETTING IF HEAVY RAIN DID DEVELOP THERE. IN THAT CASE...STREET FLOODING DUE TO PONDING OF WATER IS THE MAIN THREAT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 2:41 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 12, 2:41 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
241 AM CDT FRI AUG 12 2016
.TODAY and TONIGHT...Forecast Confidence...Medium
An Upper level trough over the Dakotas moves to just northwest of
Lake Superior tonight. A 95 knot 250 mb jet max will extend across
Lake Superior with the right entrance region of the jet across
southern Wisconsin. Upper divergence increases this morning and
continues across the southeast into the evening. GFS 700 mb upward
motion is moderate to strong during the same time frame as the
broad 700 mb low moves across the forecast area.
700 mb Dew points are quite high into the evening with a 35 knot
southwest flow on the south edge of the 700 mb low over the forecast
area. 850 mb dew points are also high and are around 16 celsius. A
30 knot southwest flow pushes into southeast Wisconsin with the 850
mb low moving across southern Wisconsin today and exiting late this
evening.
GFS surface dewpoints will be in the lower to mid 70s. Precipitable
water values rise to around 2.35 inches today and into the early
evening.
Southern Wisconsin will be on the cool side of the surface
boundary with the surface low moving across northern illinois.
Zero to 1 km Mixed layer CAPE is less than 100 joules/kg for much of
the day as the atmosphere becomes saturated.
Despite the relatively high Flash Flood index values will issue a
Flash Flood watch for much of the forecast area due to the stacked
surface to mid level lows and deep saturation of the airmass. NAM,
GFS and ECMWF all have heavy rainfall. Am most concerned with urban
flooding with persistent heavy rainfall development. Main problem
will be if heavy rain occurs north of the surface boundary with the
moist feed from the south, or if it stays in the more unstable air
to the south, with more moderate rain across southern Wisconsin.
.SATURDAY - Confidence...Medium A nnw/sse oriented sfc trough
develops across the area with with some low level convergence
associated with this. In addition a strong southwest upper speed max
is noted. a 500 millibar shortwave moves through during the morning
with weaker ripples possible throughout the day within the
overall cyclonic 500 millibar flow regime. Bufkit soundings show
several hundred joules/kg developing with models getting into
some agreement showing potential for at least a few shra or tsra.
SO have added some small pops for mainly the northern and eastern
cwa in vcnty to the lower level trough.
.SUNDAY AND MONDAY - Confidence...Medium
A 500 millibar shortwave trough will swing through southern WI.
Meanwhile the surface high starts to shift closer from MN and IA.
The column looks appreciable drier and less unstable than for
Saturday so will keep things dry on Sunday. After this wave goes by
the mid level flow takes on more of a ridging look for Monday. The
GFS vort structure looks suspicious with several bullseyed vorts
aligned from nrn MO into lwr MI. So for now will steer closer to a
solution resembling more of a blend of the ECMWF and GEM.
.TUESDAY - Confidence...Low to Medium
The GEM and ECMWF swing a weak low up the Ohio Valley along a
frontal boundary and this would keep precip well to our southeast.
Meanwhile the GFS shows a slightly stronger and more northwest
orientation of this low and frontal boundary which clips se WI. So
for now will go with the blended pops which will be slight chance
and mainly in the eastern areas of the cwa.
.TUESDAY NIGHT AND WEDNESDAY - Confidence...Medium
Another shortwave arrives with some lower level convergence
associated with a surface/850 boundary. The models are showing some
qpf with these forcing mechanisms so will continue to
.THURSDAY - Confidence...Medium
A bubble of mid level ridging takes shape with the start of some
warmer 925 temps nudging into the areas winds turn more from the
southwest. The ECMWF is showing low qpf amounts while the GFS is
showing a dry look. Will maintain the low end superblend pops at
this time given the hint of some waa/moist advection despite the
lack of mid/upper trigger.
&&
.AVIATION/12Z TAFS/...Expect widespread MVFR/IFR cigs and MVFR vsbys
to develop with occasional IFR visibilities today into tonight as
showers/Thunderstorms affect much of southern Wisconsin in a very
moist airmass.
&&
.MARINE...As a surface low moves across northern Illinois expect an
east to northeast wind becoming north late tonight. Winds and waves
will be increasing and may approach small craft advisory levels
late this afternoon and tonight.
&&
.MKX Watches/Warnings/Advisories...
WI...FLASH FLOOD WATCH through this evening for WIZ051-052-058>060-
064>066-069>072.
FLASH FLOOD WATCH through this evening for WIZ057-062-063-067-
068.
LM...None.
&&
TODAY/TONIGHT AND AVIATION/MARINE...Hentz
Saturday THROUGH Thursday...CollarHazardous weather outlook, Aug 11, 11:23 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1123 PM CDT THU AUG 11 2016 WIZ046-047-051-052-056>060-062>072-130430- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1123 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT LOCATIONS NEAR THE ILLINOIS BORDER OVERNIGHT. A MARGINAL RISK FOR SEVERE THUNDERSTORMS IS LIMITED TO THE FAR SOUTHWEST PART OF THE STATE. THE GREATEST HAZARD FROM THESE STORMS WOULD BE DAMAGING WINDS. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE OVERNIGHT...MAINLY NEAR THE ILLINOIS BORDER. SHOWERS AND MORE ISOLATED THUNDERSTORMS WILL BE DEVELOPING LATER TONIGHT ACROSS THE REMAINDER OF SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS ARE EXPECTED ON FRIDAY WITH A FEW STORMS LINGERING INTO THE EVENING. THERE ARE SMALL CHANCES OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. LMZ643>646-130430- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1123 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT FROM MILWAUKEE SOUTH ...AND TOWARD SUNRISE ON FRIDAY TO THE NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS ARE EXPECTED ON FRIDAY WITH A FEW STORMS LINGERING INTO THE EVENING. THERE ARE SMALL CHANCES OF THUNDERSTORMS WEDNESDAY AND THURSDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:20 AM CDT | Areal Flood Advisory | MKX | Rock | 3 hr |
| Aug 12, 1:25 AM CDT | Areal Flood Advisory | MKX | Kenosha, Racine, Walworth | 3 hr |
| Aug 12, 2:50 PM CDT | Areal Flood Advisory | MKX | Dodge | 115 min |
Nearby
Flash Flood Watches in Wisconsin, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.